Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Sleeplessness, sleep apnea, CPAP, on cymbalta, wellbutrin, zoloft. Treatment?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11707 Questions
42 y/o XXXXXXX BSO 6 wks ago d/t stage 1 endometrial ca. First few weeks I slept fine. Last 3 weeks I have such difficulty falling asleep. I have sleep apnea but am unable to wear my CPAP d/t it regularly interfers w/ my sleep. I am on 3 different antidepressants (Cymbalta, Wellbutrin, Zoloft). I work night shift and am afraid of the inabilty to sleep when I need to after returning to work. Prior to surgery I was taking a sleep aid 3-4x a week (Ativan & Restoril). My Dr does not want to give me hormones d/t to risk of other female cancers. Help!! What can I do. It doesn't matter if I am physically tired or mentally exhausted, my brain decides when I sleep. Also sleep is short 4-5hrs
Posted Wed, 25 Apr 2012 in Sleep Disorders
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for writing to us.

Recent surgery that too due to cancer and chronic diseases like sleep apnea are big enough stress factors to cause insomnia and as you are already suffering from insomnia this problem has got further precipitated.

Your doctor is very right in pointing out that any kind of hormonal therapy will not be good for you.You can try these simple measures to help you fall asleep-
1.Practice relaxation exercises like yoga, breathing exercises.
2. Take the milk of XXXXXXX seeds at night before going to bed.
3.Indulge yourself in mild exercise during the day.
4.Stick to a regular sleeping schedule.
5. Try hot foot bath before going to sleep.
6. Decrease intake of tea and coffee specially do not take caffeine after 4.00 PM
I hope you have found my answer and recommendations to be both adequate and helpful.
Should you have additional questions I am available to address them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,  

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor